Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 294, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Sep 3, 2000, 8:54 PM EDT for Flagler County, Putnam County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2000, 8:54 PM EDT (00:54 UTC)
- Expired
- Sep 3, 2000, 9:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Flagler County, FL, Putnam County, FL
The radar
The Jacksonville radar (KJAX), 107 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 729 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 040055 SVRJAX FLC035-107-040130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 854 PM EDT SUN SEP 3 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FLAGLER COUNTY IN NORTHEAST FLORIDA PUTNAM COUNTY IN NORTHEAST FLORIDA * UNTIL 930 PM EDT * AT 854 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES EAST OF GEORGETOWN...OR ABOUT 4 MILES SOUTHWEST OF CRESCENT CITY...MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAKE COMO BY 900 PM EDT... POMONA PARK BY 905 PM EDT... ANDALUSIA BY 910 PM EDT... SAN MATEO BY 925 PM EDT... EAST PALATKA AND ORANGE MILLS BY 930 PM EDT... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING W/INDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$ SCOTT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 2:10 PM EDT, 6 hours 44 minutes earlier.
Area forecast discussion, Sep 3, 2:10 PM EDT, 6 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 210 PM EDT SUN SEP 3 2000 ZONES...WELL THE STAGE IS SET FOR AN INSTANT REPEAT OF LAST EVENING WITH SHWRS/TSTMS ERUPTING IN CLUSTERS/WAVES AND MOVING ARND THE UPR TROF FROM SSW TO NNE. WITH A RELATIVELY MOIST SOUNDING...PW'S OF 1.75-2 INCHES...A COLD H5 THERMAL TROF...AND CAPES IN THE 2400- 2600 J/KG RANGE ( BASED ON MESO-ETA MODEL SOUNDINGS) THIS LOOKS TO BE A SAFE BET. WE'VE CERTAINLY SEEN ENOUGH OF THE SUNSHINE TO DESTABILIZE THE ATMOSPHERE OVER THE FA AND THOSE CAPES ARE A LIKELY A BIT LOW RIGHT NOW. ISOLATED STORMS COULD BE STRONG. THE MODELS ARE ALL BASICLY IN GOOD AGREEMENT CONTINUING TO OPEN UP THE UPR LOW AND DROP THE COMPLEX SWWD INTO THE NE GULF. STILL LIKE THE ETA/MESO-ETA MOISTURE FIELDS OVER NGM/AVN AND WILL GO WITH A PERSISTENCE FORECAST DROPPING THE PCPN BACK INTO THE NE GULF/SWRN ZONES OVERNIGHT AND THEN RETURN THE PCPN ACROSS THE BALANCE OF THE FA TOMORROW AFTN. WITH THE S-SW DEEP LEVEL FLOW CONTINUING ON MONDAY SUSPECT WE'LL SEE THE SAME PATTERN WHERE THE NOCTURNAL STORMS MOVE INLAND TO TRAIL RIDGE/LAKE CITY/LIVE OAK DURING THE EARLY AM HOURS ...WE GET A LULL FROM 10-11 AM THROUGH EARLY AFTN AND THEN ALL HECK BREAKS LOOSE MID AFTN-EVE. EAST COAST WILL LIKELY SEE A BIT LESS COVERAGE AS THE TRAJ OF MOISTURE SURGE SHOULD BE MORE TWD INTERIOR SE GA. WILL DROP EAST COAST POPS BACK TO 40 PCNT TMRW. MONDAY NIGHT IS A BIT MORE INTERESTING AS THE SFC TROF MIGRATES BACK OVER THE FA. DON'T LIKE AVN'S LOW OVER THE AQQ AREA...PREFERRING THE MORE SWRLY PSN OF ETA/MESO-ETA/NOGAPS/COAMPS. ALL OF THE MODELS DO SPORT A TROF ACROSS THE REGION...THEREFORE WILL HOLD THE POPS OPEN ALL NIGHT FOR ALL OF THE ZONES AND LET FUTURE SHIFTS ADJUST THIS IF NECESSARY. TUESDAY WE'LL BE LOOKING FOR THE APPROACH OF A STRONG COLD FRONT AND WILL GO WITH A GOOD CHNC MOST AREAS. PERSISTENCE TEMPS WILL BE BEST THRU THE FORECAST PD. MARINE...WILL DECREASE THE NEAR SHORE WINDS TO NEAR 15 KTS AND WILL KEEP WINDS OFFSHORE WINDS 15 TO 20 KTS OVERNIGHT. WILL GIVE THE DEVIL HIS AND GO WITH THE AVN GUID AS THAT MODEL DOES SEEM TO PICK UP ON THE NOCTURNAL WIND SURGE BETTER THAN MESO-ETA. ALL OF THE MODELS DROP THE WINDS ON LABOR DAY AND WILL DO SO WITH 10 KNOTS NEAR SHORE AND 10-15 OFFSHORE. LOOK FOR AN REPEAT OF TONIGHT'S FORECAST FOR MONDAY NIGHT...FOR THE SAME REASONS. EXTENDED...ALL OF THE MEDIUM RANGE MODELS...NOGAPS...ECMWF...UKMET AND MRF ARE BUILDING A 1028+ MB HIGH OVER NEW ENGLAND TUE-THU WITH A WEDGE EXTENDING DOWN THE COAST. LIKE I SAID YDA...DON'T REALLY CARE WHAT HAPPENS WITH ERNESTO...GULF LOWS OR ANY POTENTIAL LOW DVLPMNT OVER THE WRN ATLC/BAHAMAS AS THEY AREN'T THE MAIN PLAYERS AT THIS POINT THE WEDGE IS. EXPECT A STRONG WEDGE/"LOCAL NORTHEASTER" TO BUILD IN TUESDAY NIGHT THROUGH THURSDAY WITH SCA CONDITIONS...SPEED CONVERGENT BANDS OF CONVECTION DEVELOPING OVER THE COASTAL WATERS AND MOVING INLAND OVER XTRM SE GA AND N FL. AS WITH MOST WARM SEASON "NORTHEASTERS" THE COASTAL RAINFALL WILL LIKELY BE WIDELY SCATTERED...BUT WILL INCREASE IN AERIAL COVERAGE BEYOND 10 MILES INLAND AS THE POTENT SEPT SUN PROVIDES PLENTY OF SFC HEATING AND DESTABLIZATION OF THE LLVL AIR MASS. DUE TO THE WARM SST'S (82+) OVER THE COASTAL WATERS/GULF STREAM WILL INCREASE MIN TEMPS OVER THE MODEL GUID AND INDICATE A RANGE OF TEMPS FOR THE COASTAL COUNTIES. A 350 MILE LONG FETCH SHOULD ALLOW FOR A FULLY ARISEN SEA AND POSSIBLY SOME...MINOR...PROBLEMS ALONG THE IMMD COAST...BUT THIS REMAINS TO BE SEEN. WILL CALL'EM LIKE I SEE'EM AND WILL WRITE THE EXTENDED PORTIONS OF THE FORECASTS WITH THE ABOVE IN MIND. PRELIM AMG 72/85/73/86 4545 SSI 75/85/75/85 3435 JAX 74/88/75/89 3435 GNV 74/88/74/89 4535 05 .JAX... .FL...NONE. .GA...NONE. SANDRIK
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 4:16 PM EDT | Severe Thunderstorm Warning | JAX | Putnam, Saint Johns | 44 min |
| Sep 4, 7:57 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 48 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.